MAUDE Adverse Event Report: MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 8813817005
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, patient was admitted in icu (intensive care unit) with ckd (chronic kidney disease) and had femoral straight extension catheter inserted.Immediately patient has undergone dialysis and they found the leakage at the silicone extension (junction of extension tube and bifurcate).The dialysis was stopped and a fresh new catheter was inserted.The catheter was not repaired, alcohol based chlorhexidine solution was the cleaning agent used, tego was not utilized, there was no luer adapter issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.The first image showed the catheter on a wooden table.The second image showed the packaging information sticker.It was reported that there was a leak on the extension tube.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, patient was admitted in icu (intensive care unit) with ckd (chronic kidney disease) and had femoral straight extension catheter inserted.Immediately patient has undergone dialysis and they found the leakage at the venous (blue) silicone extension (junction of extension tube and bifurcate).The dialysis was stopped, catheter was explanted and a fresh catheter was inserted.It was stated that cleaning agents are allowed to dry thoroughly prior to applying ointments to the area and clamps are moved to a new location after each treatment.No other defects /damages was found on the product where the leak was observed.Nothing unusual was observed prior to use and flushing was done and nothing was found.There was an unspecified amount of blood loss but no transfusion was required.The catheter was not repaired, alcohol based chlorhexadine solution was the cleaning agent used, tego was not utilized, there was no luer adapter issue.The procedure was completed.It was stated that there was no reported patient injury.
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that there was a cut in the extension tube which led to a leak.It was reported that there was a leak on the extension tube.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The issue can occur if the device made contact with a sharp surgical instrument during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: inspect the catheter frequently for nicks, scrapes, cuts, etc.Which could impair performance.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient was admitted in icu (intensive care unit) with ckd (chronic kidney disease) and had femoral straight extension catheter inserted.The patient had immediately undergone dialysis and they found the leakage at the venous (blue) silicone extension (junction of extension tube and bifurcate).The dialysis was stopped, catheter was explanted, and a fresh catheter was inserted.It was stated that cleaning agents were allowed to dry thoroughly prior to applying ointments to the area and clamps were not moved to a new location after each treatment.No other defects/damages were found on the product where the leak was observed.Nothing unusual was observed prior to use and flushing was done and nothing was found.There was an unspecified amount of blood loss, but no transfusion was required.The catheter was not repaired, alcohol based chlorhexadine solution was the cleaning agent used, tego was not utilized, there was no luer adapter issue.The procedure was completed.It was stated that there was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
MDR Report Key11435096
Report Number3009211636-2021-00057
Device Sequence Number4092085
Product Code FOZ
UDI-Device Identifier10884521004894
UDI-Public10884521004894
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K943349
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2023
Device Model Number8813817005
Device Catalogue Number8813817005
Device Lot Number1818500144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 02/13/2021
Supplement Date Received by Manufacturer05/07/2021
05/19/2021
09/03/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date05/28/2021
06/15/2021
09/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient Weight52